I just got off accutane a month ago and my skin is starting to get oily again. I also have a few pimples that have formed as a result of this. Should I get back on accutane and what is the waiting period before I can start again?
Hi. In the event of a definite relapse after Accutane, a second course may be prescribed after a wait of at least 8 weeks. 20% of Accutane patients (including myself) require a second course to achieve a long term remission from acne.
I had the same problem as you. I have currently been off accutane for about a year now and my acne has come back, not as bad as before but it still is a problem. I tried some topical medications again (benzaclin and differin) but nothing is working to clear it up completely. I am considering a second course of accutane and also a birth control called trinessa that is suppossed to help acne. a second course is very common.
My 21 year old daughter has been on accutane for 4 months now. She started on 20mg for first two months and then Dr. upped the dose to 30mg because she was still breaking out on 20mg. Her skin has cleared up. Last week she had severe upper stomach pains and I attributed it to her breaking up with her boyfriend. When she was having the pain we called her dermatologist, who said the pain wasn't from Accutane. I took her to our family doctor who took some tests and said that she has pancreatitis, he said that it was probably from the Accutane especially that pancreatitis has been found to be one of the illnesses that can happen. She stopped taking the Accutane and made sure that she doesn't eat fatty foods, and has been on a bland diet, and her pain has subsided significantly but not totally gone. I find it interesting that Dermatologist was so quick to say it wasn't Accutane without even testing her for pancreatitis. Every month before giving her the new monthly RX, the dermatogist has her take blood tests, they supposedly were normal, three days later she has severe pain and family Dr. says she has elevated enzyme levels indicating she has pancreatitis. Have you ever heard of this happening? I dont know what she should take next because she is discontinuing taking the Accutane because she is afraid that it caused her to have Pancreatitis. It is really a shame because her skin was really clearly up very nicely. However, we are afraid to have her continue to take this RX for fear of long term health problems. If anyone else has suffered from pancreatits and you believe that Accutane was the source, please post and let me know your experiences.
Loiloi, you seem to be very knowledgeable about Accutane, have you heard of getting this disease from accutane use. Do u think she should stop permanently, is there any long term effect and what else can she take now.
Feedback would be appreciated. Thank you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.